Michigan, 2003Damaging Wind in Michigan, June 8, 2003
June 8, 2003 · NWS IWX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 8, 3:20 AM EST, 9 hours 55 minutes earlier.
Area forecast discussion, Jun 8, 3:20 AM EST, 9 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
320 AM EST SUN JUN 8 2003
SHORT TERM DISCUSSION...
FORECAST CHALLENGES ARE POPS AND SEVERE POTENTIAL FOR TODAY AND POPS
FOR TUESDAY.
MODELS IN GOOD AGREEMENT WITH BRINGING MID LEVEL SHORTWAVE AND COLD
FRONT ACROSS CWFA TODAY AND ALSO IN PLACING REGION UNDER LEFT EXIT
REGION OF 100 KT 250 MB JET. THOUGH MOISTURE NOT DEEP...SURFACE
DEWPOINTS IN THE LOWER 60S WILL ADVECT INTO CWFA AHEAD OF FRONT.
CLOUDINESS ASSOCIATED WITH INITIAL WAVE OF SHOWERS THIS AM...COULD
INHIBIT HEATING...BUT BELIEVE THERE WILL STILL BE SOME SUNSHINE THIS
MORNING OVER EASTERN TWO THIRDS OF CWFA...WITH AIRMASS
DESTABILIZATION. ETA DOES INDICATE LI VALUES OF MINUS 6 AND CAPES
OF 1000 TO 1500 BY EARLY AFTERNOON. WITH 50 KT WINDS IN THE MID
LEVELS...LOOKS TO BE SOME POTENTIAL FOR SEVERE STORMS...WITH
DAMAGING WIND THE PRIMARY THREAT. DRY SLOT WORKS ACROSS CWFA
TODAY...WITH MOISTURE THEN WRAPPING BACK IN LATE IN THE DAY AS A
SHORTWAVE PIVOTS AROUND 500 MB TROUGH. THUS...HAVE KEPT A CHANCE
FOR SHOWERS IN FOR THIS EVENING. DRY WEATHER WILL PREVAIL UNTIL
TUESDAY...WHEN NEXT SYSTEM IS PROGGED INTO WESTERN GREAT LAKES. GFS
IS FASTER WITH THIS FRONT IN THE F60 TO F84 TIME FRAME AND IS
PREFERRED GIVEN BETTER RUN TO RUN CONTINUITY. WILL OPT FOR LIKELY
WORDING WESTERN SECTIONS AND CHANCE WORDING EAST.
SHOULD GET ENOUGH SUNSHINE TODAY TO REACH WARMER MET AND FWC HIGHS.
MOS VALUES IN EXCELLENT AGREEMENT TONIGHT THROUGH MONDAY NIGHT AND
WILL STAY CLOSE. WITH GOOD WARM AIR ADVECTION ON TUESDAY...850 MB
TEMPERATURES WARMING TO PLUS 12 TO PLUS 14...WILL GO 5 DEGREES ABOVE
MAV HIGHS.
EXTENDED FORECAST...WEDNESDAY THROUGH SATURDAY...
GFS/GEM/AVN BUILD A RIDGE OVER THE GREAT LAKES REGION WEDNESDAY AND
THURSDAY. WITH THAT IN MIND REMOVED POPS FROM WEDNESDAY AFTERNOON
INTO THURSDAY AND RAISED HIGH TEMPS INTO THE 80S THURSDAY. A SHORT
WAVE APPROACHES FROM THE SOUTHWEST FRIDAY DRAGGING A WARM FRONT
NORTH INTO THE AREA FRIDAY AND LINGERS INTO SATURDAY. AS A
RESULT...RAISED HIGHS ON FRIDAY AS WELL INTO THE 80S AND ADDED A
CHANCE OF RAIN FOR SATURDAY.
.IWX...
IN...NONE.
MI...NONE.
OH...NONE.
BARJENBRUCH/GLL
Hazardous weather outlook, Jun 8, 5:50 AM EST, 7 hours 25 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-091030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
550 AM EST SUN JUN 8 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL BE LIKELY TODAY...WITH THE STORMS GRADUALLY
INCREASING IN INTENSITY AS THE DAY PROGRESSES. BY EARLY
AFTERNOON...SEVERE STORMS WILL BE POSSIBLE...PRIMARILY ALONG AND
EAST OF A SOUTH BEND TO LOGANSPORT LINE. THE PRIMARY SEVERE WEATHER
HAZARD WILL BE DAMAGING WIND.
THE STORMS WILL BE GENERATED IN RESPONSE TO A COLD FRONT FRONT AND A
MID LEVEL DISTURBANCE WORKING ACROSS THE WESTERN GREAT LAKES AND
OHIO VALLEY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS DURING THE TUESDAY THROUGH
SATURDAY PERIOD...WITH THE BEST CHANCES FOR STORMS BEING ON TUESDAY
AND FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED BY EARLY AFTERNOON.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES OR
CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
BARJENBRUCH
Thunderstorm Wind, St. Joseph
- When
- June 8, 1:15 PM EST
- Where
- St. Joseph County, 6 mi NW of Three Rivers
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.000, -85.717
Law enforcement reported trees and power lines down northwest of Three Rivers.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 8, 20036 deaths · 1 event
- Rip Current in Florida, June 8, 20031 death · 10 injured · 1 event
- Rip Current in Florida, June 8, 20031 death · 1 event
- Tornadoes and Hail in Michigan, June 8, 2003$306,000 · F1 · 15 events
- Tornadoes and Hail in Michigan, June 8, 2003$657,000 · F0 · 17 events
- Hail in Texas, June 8, 2003$250,000 · 1.75 in hail · 2 events
- Damaging Winds in New York, June 8, 2003$55,000 · 65 kt wind · 5 events
- Damaging Winds in Ohio, June 8, 20033 injured · $15,000 · 50 kt wind · 2 events
- Damaging Wind in Pennsylvania, June 8, 2003$35,000 · 50 kt wind · 1 event
- Flooding and Damaging Winds in Ohio, June 8, 2003$18,000 · 50 kt wind · 10 events
- Damaging Winds and Lightning Strike in Texas, June 8, 2003$20,000 · 52 kt wind · 3 events
- Damaging Wind in Pennsylvania, June 8, 2003$20,000 · 78 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362874.